Alert archive / Texas / Wind Advisories in 2026
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 19, 2026, 11:30 AM CST for 12 counties in Texas. It took effect at Feb 20, 2026, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2026, 11:30 AM CST (17:30 UTC)
- In effect from
- Feb 20, 2026, 12:00 PM CST
- Expired
- Feb 20, 2026, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3790 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936 WWUS74 KLUB 191730 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1130 AM CST Thu Feb 19 2026 TXZ021>023-027>029-033>035-200200- /O.NEW.KLUB.WI.Y.0007.260220T1800Z-260220T2300Z/ /O.CON.KLUB.WI.Y.0006.000000T0000Z-260220T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Plainview, Whiteface, Lubbock, Sundown, Amherst, Farwell, Wolfforth, Tulia, Hale Center, Bovina, Slaton, Morton, Hart, Muleshoe, Friona, Olton, Happy, Dimmitt, Levelland, and Littlefield 1130 AM CST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 5 PM CST FRIDAY... * WHAT...For the Wind Advisory today, west winds of 30 to 40 mph with gusts up to 50 mph. For the Wind Advisory Friday, southwest to west winds of 35 to 40 mph with gusts up to 55 to 60 mph expected. * WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, Parmer, and Swisher Counties. * WHEN...For the Wind Advisory today, until 6 PM CST this evening. For the Wind Advisory Friday, from noon to 5 PM CST. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TXZ039>041-200200- /O.NEW.KLUB.WI.Y.0007.260220T1800Z-260220T2300Z/ Yoakum-Terry-Lynn- Including the cities of New Home, Brownfield, Wellman, Denver City, Tahoka, Plains, ODonnell, and Meadow 1130 AM CST Thu Feb 19 2026 ...WIND ADVISORY IN EFFECT FROM NOON TO 5 PM CST FRIDAY... * WHAT...Southwest to west winds of 35 to 40 mph with gusts up to 55 to 60 mph expected. * WHERE...Lynn, Terry, and Yoakum Counties. * WHEN...From noon to 5 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TXZ030-036-200000- /O.CON.KLUB.WI.Y.0006.000000T0000Z-260220T0000Z/ Floyd-Crosby- Including the cities of Floydada, Lockney, Ralls, and Crosbyton 1130 AM CST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 35 to 40 mph with gusts up to 50 mph. * WHERE...Crosby and Floyd Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CR
5 follow-up statements
247 WWUS74 KLUB 191828 CCA NPWLUB URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Lubbock TX 1228 PM CST Thu Feb 19 2026 TXZ021>023-027>029-033>035-200200- /O.COR.KLUB.WI.Y.0007.260220T1800Z-260220T2300Z/ /O.COR.KLUB.WI.Y.0006.000000T0000Z-260220T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Plainview, Whiteface, Lubbock, Sundown, Amherst, Farwell, Wolfforth, Tulia, Hale Center, Bovina, Slaton, Morton, Hart, Muleshoe, Friona, Olton, Happy, Dimmitt, Levelland, and Littlefield 1228 PM CST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 5 PM CST FRIDAY... * WHAT...For the Wind Advisory today, west to northwest winds of 30 to 40 mph with gusts up to 50 mph. For the Wind Advisory Friday, southwest to west winds of 35 to 40 mph with gusts up to 55 mph expected. * WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, Parmer, and Swisher Counties. * WHEN...For the first Wind Advisory, until 6 PM CST this evening. For the second Wind Advisory, from noon to 5 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TXZ039>041-200200- /O.COR.KLUB.WI.Y.0007.260220T1800Z-260220T2300Z/ Yoakum-Terry-Lynn- Including the cities of New Home, Brownfield, Wellman, Denver City, Tahoka, Plains, ODonnell, and Meadow 1228 PM CST Thu Feb 19 2026 ...WIND ADVISORY IN EFFECT FROM NOON TO 5 PM CST FRIDAY... * WHAT...Southwest to west winds of 35 to 40 mph with gusts up to 55 mph expected. * WHERE...Lynn, Terry, and Yoakum Counties. * WHEN...From noon to 5 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TXZ030-036-200000- /O.COR.KLUB.WI.Y.0006.000000T0000Z-260220T0000Z/ Floyd-Crosby- Including the cities of Floydada, Lockney, Ralls, and Crosbyton 1228 PM CST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West to northwest winds 35 to 40 mph with gusts up to 50 mph. * WHERE...Crosby and Floyd Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CR
888 WWUS74 KLUB 200015 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 615 PM CST Thu Feb 19 2026 TXZ021>023-027>029-033>035-200500- /O.EXP.KLUB.WI.Y.0006.000000T0000Z-260220T0000Z/ /O.CON.KLUB.WI.Y.0007.260220T1800Z-260220T2300Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Slaton, Littlefield, Amherst, Morton, Sundown, Hart, Muleshoe, Levelland, Tulia, Wolfforth, Lubbock, Dimmitt, Bovina, Hale Center, Farwell, Whiteface, Olton, Friona, Happy, and Plainview 615 PM CST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 5 PM CST FRIDAY... ...WIND ADVISORY TODAY HAS EXPIRED... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, Parmer, and Swisher Counties. * WHEN...From noon to 5 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TXZ030-036-200115- /O.EXP.KLUB.WI.Y.0006.000000T0000Z-260220T0000Z/ Floyd-Crosby- Including the cities of Crosbyton, Lockney, Ralls, and Floydada 615 PM CST Thu Feb 19 2026 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ TXZ039>041-200500- /O.CON.KLUB.WI.Y.0007.260220T1800Z-260220T2300Z/ Yoakum-Terry-Lynn- Including the cities of Tahoka, Meadow, ODonnell, Plains, Denver City, Wellman, New Home, and Brownfield 615 PM CST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 5 PM CST FRIDAY... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Lynn, Terry, and Yoakum Counties. * WHEN...From noon to 5 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MCZ
829 WWUS74 KLUB 200436 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1036 PM CST Thu Feb 19 2026 TXZ021>023-027>029-033>035-039>041-202300- /O.CON.KLUB.WI.Y.0007.260220T1800Z-260220T2300Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Slaton, Tahoka, ODonnell, Littlefield, Amherst, Morton, Denver City, Brownfield, Sundown, Hart, Plains, Muleshoe, Levelland, Tulia, Wolfforth, Lubbock, Dimmitt, Wellman, Bovina, Hale Center, Meadow, Farwell, Whiteface, Olton, Friona, Happy, New Home, and Plainview 1036 PM CST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 5 PM CST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Bailey, Cochran, Hale, Hockley, Lamb, Lubbock, Castro, Parmer, and Swisher Counties. * WHEN...From noon to 5 PM CST Friday. * IMPACTS...Strong winds will blow around unsecured objects and cause reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MCZ
727 WWUS74 KLUB 202246 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 446 PM CST Fri Feb 20 2026 TXZ023-029-210000- /O.EXP.KLUB.WI.Y.0007.000000T0000Z-260220T2300Z/ Swisher-Hale- Including the cities of Plainview, Tulia, Happy, and Hale Center 446 PM CST Fri Feb 20 2026 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... Winds will diminish and are expected to remain below advisory levels this evening. $$ TXZ021-022-027-028-033>035-039>041-210000- /O.EXT.KLUB.WI.Y.0007.000000T0000Z-260221T0000Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Lubbock-Yoakum-Terry- Lynn- Including the cities of Friona, Farwell, Meadow, Lubbock, Dimmitt, Amherst, Hart, Slaton, Muleshoe, Morton, Levelland, New Home, Olton, Denver City, Wolfforth, Plains, Whiteface, ODonnell, Brownfield, Littlefield, Bovina, Tahoka, Wellman, and Sundown 446 PM CST Fri Feb 20 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph. * WHERE...Bailey, Cochran, Hockley, Lamb, Lubbock, Lynn, Terry, Yoakum, Castro, and Parmer Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 30
636 WWUS74 KLUB 202352 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 552 PM CST Fri Feb 20 2026 TXZ021-022-027-028-033>035-039>041-210100- /O.EXP.KLUB.WI.Y.0007.000000T0000Z-260221T0000Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Lubbock-Yoakum-Terry- Lynn- Including the cities of Friona, Farwell, Meadow, Lubbock, Dimmitt, Amherst, Hart, Slaton, Muleshoe, Morton, Levelland, New Home, Olton, Denver City, Wolfforth, Plains, Whiteface, ODonnell, Brownfield, Littlefield, Bovina, Tahoka, Wellman, and Sundown 552 PM CST Fri Feb 20 2026 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds will continue to weaken through the rest of this evening. $$ 30
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 5:06 AM CST, 6 hours 24 minutes earlier. Its key messages:
- Issued at 506 AM CST Thu Feb 19 2026
- Breezy, warm and dry through Friday, resulting in critical fire danger.
- Cooler and quieter weather returns this weekend before a warming trend early next week.
Area forecast discussion, Feb 19, 5:06 AM CST, 6 hours 24 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 506 AM CST Thu Feb 19 2026 ...New AVIATION... .KEY MESSAGES... Issued at 506 AM CST Thu Feb 19 2026 - Breezy, warm and dry through Friday, resulting in critical fire danger. - Cooler and quieter weather returns this weekend before a warming trend early next week. && .SHORT TERM... (Today and tonight) Issued at 1131 PM CST Wed Feb 18 2026 Water imagery late tonight depicts west-southwest flow aloft prevailing across the region as a shortwave glides through the Rocky Mountains. Additionally, satellite is picking up on a layer of dust moving through with the elevated wind speeds overnight. Expect visibility restrictions through early morning, clearing before the morning commute. Overnight, this shortwave is expected to track northeastward into the Southern Plains as a secondary vorticity maximum looks to develop within the base of the trough. At the surface, lee troughing will develop out ahead of this system, allowing for southwest winds at the surface to prevail through the period. In response to the approaching shortwave, the lee trough will deepen across southeastern CO, tightening the pressure gradient across the Caprock regions. Thus, we expect another breezy to low- end windy day across the FA Thursday as winds start out of the southwest before shifting more zonal as a surface low deepens to our north. Similar to the previous forecast, there remains a bit of uncertainty regarding where the strongest winds will reside across our area. This will be due to although there remains a few uncertainties regarding the wind as the aforementioned, stronger surface low transverses from the Intermountain West into the Central Plains by the afternoon. Absorbing the lee troughing feature over the TX Panhandle into the main surface flow. Depending on where this feature sets up this afternoon will determine exactly where the strongest winds set up. Based on latest guidance this looks to be closer to areas north of the FA, favoring the far southern Texas Panhandle. Nonetheless, with the mid to upper level jets at 700mb (~50kt) and 500mb (~95kt) moving overhead this afternoon, combined with forecast soundings depicting a well mixed PBL suggests breezy westerly winds around 15 to 30 MPH with gusts potentially to 40 MPH. Although winds remain a similar forecast to the previous days, temperatures will be slightly different, in fact we expect highs a few degrees cooler than before. As we begin to see the shift of winds out of the west-northwest this afternoon, a cooler airmass will work its way keeping temperatures in the upper 50s across our northwestern counties to lower 70s across our southeastern counties. The pressure gradient will relax after sunset, with the surface low departing to the east. This will lead to calming winds through the overnight period with mostly clear skies, allowing for max radiational cooling as lows drop back into the 20s and 30s. Although cooler; dry fuels, low minimum RH values, and winds around 15 to 30 MPH, gusting to 40 MPH will lead to yet another day of critical fire weather danger. Read down below for more details on the fire weather threat during the short term. && .LONG TERM... (Friday night through next Wednesday) Issued at 1131 PM CST Wed Feb 18 2026 Warm, dry, and windy will be the theme by the start of the long- term, but never fear, we will finally see a change in the synoptic pattern by the weekend! Before that we must get through Friday, so lets see what we are working with. Taking a look around H5, the caboose of this wave train looks to arrive Friday afternoon as the upper level low over the Canadian provinces wobbles eastward. The shortwave centered near the Four Corners will eject northeast into the Southern Plains by Friday afternoon, with the base of the wave extending into portions of the northern Texas Panhandle. As a result, the associated H5 jet streak around 95kts will move overhead. Meanwhile out ahead of the system, a surface low will center itself over the NM/CO border, where it will dive southeastward through the Panhandle Friday. Once again, pressure gradient increases are expected as we see the surface low dig into the region leading to yet another day of breezy to low-end windy conditions across the FA. As the respective wind maximas move through with this system, similar to previous days, we can expect sustained westerly wind speeds around 15 to 30 MPH, gusting to 40 MPH. As for temperatures, the downsloping component to the wind during peak heating will aid in temperatures a few degrees warmer from Thursday in the 60s and 70s under mostly clear skies. Although a deck of high cirrus is possible, but not expect to be thick. Knowing this, another day of critical fire danger can be expected as warm, dry, and windy conditions continues. The end is near, in respect to the rinse and repeat forecast it seems to have taken over the work week. As the aforementioned surface low shifts east late Friday, we will see a cold front surge southward into the region as a longwave trough moves into the ECONUS. Winds will then begin shifting out of the north overnight Friday into Saturday, ushering in the cooler airmass from the north. The decrease in thickness and heights, combined with the cooler airmass and northerly component to the wind will knock temperatures back near normal in the 50s to start the weekend. Thereafter, quiet conditions are expected as an upper level ridge shifts eastward and amplifies across the Plains. Temperatures will remain on the cooler side Sunday as we fail to mix out thanks to stubborn cloud cover. However, expect daily increases in temperatures by early next week as heights and thickness values increase and southwesterly winds return. && .AVIATION... (12Z TAFS) Issued at 506 AM CST Thu Feb 19 2026 West-northwest winds will remain brisk for the remainder of the morning and into the afternoon at KCDS, KLBB, and KPVW. Wind gusts to 30-35 kt will be common between 15-22Z, with winds tapering off quickly by sunset. Expect significant cross winds on RWY 17/35 at KLBB. Winds will become light and variable overnight. BLDU will be possible at KLBB and KPVW this afternoon, but VSBYs are expected to remain VFR. Sincavage && .FIRE WEATHER... Issued at 1131 PM CST Wed Feb 18 2026 Another day of critical fire danger is expected Thursday as west- northwest winds around 15 to 30 MPH prevail, with gusts up to 40 MPH possible. Highest wind speeds will reside across the far southern Texas Panhandle, closer to the surface low as it tracks through with slightly "calmer" speeds expected southward of this gradient. Temperatures will be cooler compared to what we saw Wednesday, in the upper 50s to lower 70s, despite this minimum RH values will drop into the low to upper teens causing the potential for fire danger this afternoon. Highest confidence in critical fire danger resides across the far southeastern Texas Panhandle, where minimum RH values will drop as low as 9 percent and 20 foot winds strengthen around 20 to 25 MPH. As a result, a Red Flag Warning is in effect from 10 AM CST Thursday through 7 PM CST Thursday. One more day of critical fire danger is expected Friday, before we see a reprieve through the weekend as cooler temperatures return and winds calm. Nonetheless, a Fire Weather Watch is in effect 11 AM Friday through 7 PM Friday as we see the return of warmer temperatures, low-end windy conditions, and drier air. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 7 PM CST this evening for TXZ021>038. Fire Weather Watch from Friday morning through Friday evening for TXZ021>024-027>030-033>036-039>042. && SHORT TERM...12 LONG TERM....12 AVIATION...09
Hazardous weather outlook, Feb 19, 7:38 AM CST, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 738 AM CST Thu Feb 19 2026 TXZ021>044-201345- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 738 AM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Breezy and dry conditions will result in a continuation of critical fire danger today. A Red Flag Warning is in effect for the far southern Texas Panhandle and north-central portions of the South Plains and Rolling Plains from 10 AM until 7 PM today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Fire Weather Watch is in effect from 11 AM through 7 PM Friday for areas across the Caprock.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 11:05 AM CST | Wind Advisory | LUB | Bailey, Castro, Cochran, Crosby, Floyd, Hale and 5 more | 7 hr |
| Feb 19, 12:24 PM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 12 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.